Hail, Monroe
- When
- August 30, 4:09 PM CST to 4:14 PM CST
- Where
- Monroe County, Uriah
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.300, -87.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 30, 1:42 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 242 PM CDT WED AUG 30 2006 .SYNOPSIS...LOOKS LIKE THE PRE-FRONTAL TROUGH IS FROM EAST OF DESTIN INTO GEORGIA. ACTUAL FRONT LOOKS TO BE JUST NORTHWEST OF MOBILE WITH THE LOWER DEW POINTS BACK ACROSS WEST AND NORTHWEST MISSISSIPPI CLOSER TO THE MID LEVEL TROUGH. WHATS LEFT OF ERNESTO WAS MOVING UP THROUGH FLORIDA AS FORECAST BY NHC. && .SHORT TERM...THINK ERNESTOS OUTER BANDS ARE ENHANCING CONVECTION ALONG THE PRE-FRONTAL TROUGH TO THE EAST OF DESTIN AND DONT THINK THESE WILL DIRECTLY AFFECT THE FORECAST AS THEY SHOULD REMAIN EAST OF MY FORECAST AREA. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SHOULD LINGER INTO THE LATE AFTERNOON OR EARLY EVENING AS WEAK FRONT APPROACHES. MAY BE A FEW ISOLATED STRONG TO SEVERE BEFORE SUNSET AS ATMOSPHERE IS MOIST AND UNSTABLE WITH FAIRLY HIGH MLCAPES. SOME CLEARING TONIGHT AS THE FRONT EASES EAST BUT EXPECT CLOUDS TO RETURN ON THURSDAY AS MID LEVEL TROUGH APPROACHES...WILL ALSO LEAVE ISOLATED THUNDERSTORMS IN FOR THURSDAY AFTERNOON WITH THE TROUGH OVERHEAD. BY THURSDAY EVENING TROUGH IS FORECAST TO HAVE EASED EAST OF FORECAST AREA AND CHANCES OF PRECIPITATION WILL HAVE ALL BUT DIMINISHED. WILL NOT HAVE ANY POPS IN THROUGH THE REMAINDER OF THE SHORT TERM. DID MAKE SOME MINOR ADJUSTMENTS TO PNS AND GZH MINS TONIGHT AND PNS TOMORROW NIGHT. A BIT COOLER(1F) TONIGHT AND ABIT WARMER AT PNS TOMORROW NIGHT AS CLOUDS AND WARM WATER SHOULD HOLD THEIR TEMPERATURE UP JUST A BIT. .LONG TERM...NO CHANGES MADE TO EXTENDED BUT NEW 12Z GUIDANCE SHOWS MOISTURE RETURNING QUICKER THAN PREVIOUS FORECAST AND GUIDANCE INDICATED...MAY NEED TO BRING SHOWERS AND THUNDERSTORMS BACK TO THE EXTENDED ON THE MID SHIFT. && .MARINE...NOT A LOT OF CHANGES TO THE MARINE FORECAST. SOUTHWEST WINDS OVER THE BAY AND NEAR SHORE LATE AFTERNOON WILL BECOME NORTH AND NORTHWEST AS THE TEMPERATURES COOL AND THE FRONT EASES ACROSS. THE OUTER CIRCULATION OF A WEAKENING ERNESTO MAY ADD A FEW KNOTS TO THE EASTERN LEG WINDS TONIGHT BUT OVERALL...ERNESTO WILL HAVE MINIMAL IMPACT ON MARINE AREA. WINDS REMAINING WEST TO NORTH...THROUGH SATURDAY...EXCEPT FOR POSSIBLY A WEAK SEA BREEZE NEAR SHORE LATE IN THE AFTERNOONS. BY LATE SUNDAY...WINDS BECOME SOUTHWEST AND CONTINUE INTO MONDAY BUT GENERALLY LIGHT. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 88 69 89 / 20 20 10 10 PENSACOLA 74 89 72 89 / 30 20 10 10 DESTIN 77 89 74 89 / 30 20 10 10 EVERGREEN 70 87 67 87 / 20 20 10 10 WAYNESBORO 66 87 63 88 / 10 20 10 10 CAMDEN 69 90 65 89 / 20 20 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 AM CDT WED AUG 30 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 550 AM CDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY OVER THE MISSISSIPPI RIVER VALLEY STRETCHING INTO SOUTHEAST TEXAS WILL MOVE ACROSS THE FORECAST AREA BY LATE TODAY INTO TONIGHT. AHEAD OF THE FRONT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...MAINLY THROUGH EARLY TONIGHT. DUE TO INCREASED DYNAMICS IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE COMBINED WITH SUFFICIENT LOW LEVEL MOISTURE AND INSTABILITY SOME STORMS MAY BECOME STRONG TO POSSIBLY SEVERE DURING THE AFTERNOON HOURS. ISOLATED CASES OF DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT WITH THESE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 356 PM CDT WED AUG 30 2006 ALZ061-063-302145- LOWER MOBILE-UPPER MOBILE- 356 PM CDT WED AUG 30 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 353 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF GRAND BAY...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRAND BAY...SEVEN HILLS...SAINT ELMO...DAWES...I10 AND MCDONALD ROAD AND IRVINGTON THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The Mobile radar (KMOB), 99 km away, was scanning. The volume nearest the first event began at 22:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530264.